Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 17, NWS Nashville, TN

March 30, 2025Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 30, 2025, 10:18 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 10:18 PM CDT (03:18 UTC)
Expired
Mar 30, 2025, 11:00 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 97 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:25 PM CDTTSTM WND DMG11 S Waverly, TNNWS Nashville has confirmed a relatively brief EF0 tornado in southern Humphreys County near Dyer Rd. The estimated peak winds were 85 mph.
Mar 30, 10:25 PM CDTTORNADO11 S Waverly, TNCorrected for event type. NWS Nashville has confirmed a relatively brief EF0 tornado in southern Humphreys County near Dyer Rd. The estimated peak winds were 85 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

536 
WFUS54 KOHX 310318
TOROHX
TNC043-081-085-310400-
/O.NEW.KOHX.TO.W.0017.250331T0318Z-250331T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1018 PM CDT Sun Mar 30 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southwestern Dickson County in Middle Tennessee...
  Southern Humphreys County in Middle Tennessee...
  Northern Hickman County in Middle Tennessee...

* Until 1100 PM CDT.

* At 1018 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Hurricane Mills, or 10 miles south of
  Waverly, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hurricane Mills around 1025 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lyles,
Bon Aqua, Nunnelly, Pinewood, and Bucksnort.

This includes Interstate 40 between mile markers 136 and 174.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3585 8794 3602 8790 3607 8730 3582 8734
TIME...MOT...LOC 0318Z 268DEG 39KT 3594 8784 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
1 follow-up statement
765 
WWUS54 KOHX 310338
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1038 PM CDT Sun Mar 30 2025

TNC043-081-085-310400-
/O.CON.KOHX.TO.W.0017.000000T0000Z-250331T0400Z/
Dickson TN-Humphreys TN-Hickman TN-
1038 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN DICKSON...EAST CENTRAL HUMPHREYS AND NORTHERN HICKMAN
COUNTIES...

At 1037 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Hurricane Mills, or 12 miles northwest
of Centerville, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Dickson, east central Humphreys and northern Hickman
Counties, including the following locations... Lyles, Bon Aqua,
Pinewood, and Bucksnort.

This includes Interstate 40 between mile markers 150 and 174.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3588 8771 3602 8767 3607 8730 3586 8733
TIME...MOT...LOC 0337Z 266DEG 39KT 3595 8759 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 9:26 PM CDT, 52 minutes earlier. Its key messages:

  • Updated at 902 PM CDT Sun Mar 30 2025
  • Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
  • Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 9:26 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
926 PM CDT Sun Mar 30 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 902 PM CDT Sun Mar 30 2025

- Severe thunderstorms are a threat tonight into early Monday
  morning with a level 3 out of 5 risk across the area. Damaging
  winds, large hail, and tornadoes are all possible. The greatest
  risk for tornadoes and large hail is west of I-65.

- Flooding and severe thunderstorms will be possible mid to late
  week with a series of weather systems to impact the area. The
  flooding could become significant by late week with some areas
  possibly exceeding 5 inches of rainfall.

&&

.SHORT TERM...
(Tonight through Tuesday Night)
Issued at 902 PM CDT Sun Mar 30 2025

A tornado watch is currently in effect for most of Middle
Tennessee west of the Cumberland Plateau. A line of storms has
crossed into our northwest counties, and everything seems to be
consistent with what was forecast earlier regarding timing and
impacts. The storms have formed just ahead of a cold front that
will come through the mid state later tonight and early Monday.
Rain and storm chances will linger into the Monday, but we do not
expect any severe impacts beyond 12Z. Obviously, cooler air will
fill in behind the front. Tomorrow's max temps will only be in the
60s, and several spots will drop into the 30s tomorrow night,
although freezing temps appear unlikely. Temps will make a nice
recovery on Tuesday as ridge of high pressure slides across the
region.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 902 PM CDT Sun Mar 30 2025

Wednesday and Wednesday night will bring our next storm chances,
and it already appears that Middle Tennessee is in for more severe
weather with this next active weather system. The SPC currently
has all of Middle Tennessee in a 15% hatched area for day 4, with
a 30% hatched are covering roughly the northwest 1/3 of the mid
state. But this is just the opening salvo. This boundary is likely
to become quasi-stationary just to the northwest of Middle
Tennessee and will allow a series of waves to train through the
region so that some hefty rainfall totals look to build up which
very well may lead to flooding. While it isn't apparent that a
significant severe threat will persist beyond Wednesday night,
there will be an ongoing flooding threat. At this time, QPF totals
from Wednesday afternoon through Sunday range from maybe 1.5"
along the Cumberland Plateau, to around 4" for Nashville Metro, to
7+ inches around Clarksville and Land-between-the-Lakes -- areas
that have already been heavily impacted by significant rainfall
during the past several weeks. Even larger QPF totals are showing
up further upstream. Should the aforementioned boundary shift a
little to the east, it could have serious consequences for an even
larger portion of Middle Tennessee.

&&

.AVIATION...
(00Z TAFS)
Issued at 643 PM CDT Sun Mar 30 2025

It's going to be an active night for convection across Middle
Tennessee. Severe storms are ongoing over extreme southeast MO and
eastern AR, and are due to arrive in Middle Tennessee beginning
around 02Z with slow eastward progress throughout the late evening
and overnight. We have used the 22Z HRRR for timing of the
expected storms. There hasn't been a great deal of change with the
forecast, so there is reasonably good confidence in the timing of
the TEMPO groups in the 00Z TAFs. Since all of our terminals are
under an enhanced risk of severe storms, have included higher wind
gusts within the TEMPO period. There is also a hail probability,
but not enough of a probability to warrant mention in the TAFs.
Once the storms depart, expect low ceilings to fill in behind the
surface boundary for much of the day on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  66  42  71 /  90  50   0   0
Clarksville    51  61  40  68 /  90  10   0   0
Crossville     58  67  37  68 /  90  80  10   0
Columbia       55  67  40  71 /  90  60   0   0
Cookeville     56  65  39  69 /  90  70   0   0
Jamestown      56  66  37  68 /  90  70  10   0
Lawrenceburg   57  68  40  71 /  90  70   0   0
Murfreesboro   55  68  39  73 /  90  60   0   0
Waverly        51  63  39  70 /  90  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH 78.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:40 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart65 min
Mar 30, 9:07 PM CDTTornado WarningOHXStewart27 min
Mar 30, 9:11 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys64 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys55 min
Mar 30, 9:55 PM CDTTornado WarningOHXDickson, Houston, Humphreys50 min
Mar 30, 10:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner54 min
Mar 30, 10:24 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry21 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more64 min
Mar 30, 10:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more60 min
Mar 30, 10:49 PM CDTTornado WarningOHXPerry44 min
Mar 30, 10:53 PM CDTTornado WarningOHXDavidson, Dickson, Hickman, Williamson52 min
Mar 30, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson54 min
Mar 30, 11:25 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Perry, Wayne35 min
Mar 30, 11:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more49 min
Mar 30, 11:41 PM CDTTornado WarningOHXRutherford, Williamson49 min
Mar 30, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury55 min
Mar 30, 11:58 PM CDTTornado WarningOHXMaury32 min
Mar 31, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne58 min
Mar 31, 12:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Williamson, Wilson64 min
Mar 31, 12:27 AM CDTTornado WarningOHXLawrence, Lewis, Wayne48 min
Mar 31, 12:41 AM CDTTornado WarningOHXCannon, DeKalb, Warren25 min
Mar 31, 12:56 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne49 min
Mar 31, 12:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White62 min
Mar 31, 1:05 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren55 min
Mar 31, 1:18 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam42 min
Mar 31, 1:32 AM CDTSpecial Weather StatementOHXRutherford, Williamson58 min
Mar 31, 1:35 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury29 min
Mar 31, 1:41 AM CDTSpecial Weather StatementOHXCheatham34 min
Mar 31, 1:46 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren59 min
Mar 31, 1:51 AM CDTSpecial Weather StatementOHXCumberland39 min
Mar 31, 1:52 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Mar 31, 2:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White35 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 31, 2:56 PM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.